MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO CLINCH II; FORCEPS, OBSTETRICAL

US SURGICAL PUERTO RICO ENDO CLINCH II; FORCEPS, OBSTETRICAL
Model Number 174317
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic colon procedure using the endo clinch ii, one of the jaws of the clinch fell into the patient's cavity.The device was being applied to the colon at the time of the issue.The issue was resolved by retrieving the fallen piece and continuing the procedure with another endo clinch.There was no need for an x-ray to locate the component, and no injury, tissue damage, or significant blood loss occurred as a result of the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the jaw of the device was broken at the fulcrum.The pin was still attached.It was reported that the jaw was damaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The broken jaw and bent shaft may occur when the device is exposed to a side force (leverage) that consequently breaks one side of the jaws.Another possibility is when the device is activated with too much force to the jaws and is used in a twisting motion resulting in breakage.It was also reported that a component disengaged.The reported issue could not be confirmed.The product analysis noted evidence that the device was not used as intended.The evaluation detected an unreported condition: damaged sheath.Visually, the shaft was bent at the distal end.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the atraumatic jaws are clamped and locked onto tissue structures by closing the handles.The instrument has a ratchet mechanism that can be switched on or off, for user¿s preference.To activate the ratchet mechanism slide the ratchet button forward towards the jaw.To deactivate the ratchet mechanism, slide the ratchet button back towards the handle.Place the instrument on the tissue and close the handle to the most appropriate position for the tissue thickness.To release the tissue or structure from the jaws, when the ratchet mechanism is activated, simply pull the release lever on the handle.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO CLINCH II
Common Device Name
FORCEPS, OBSTETRICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20728878
Report Number2647580-2024-04870
Device Sequence Number8989472
Product Code HDA
UDI-Device Identifier10884523000832
UDI-Public10884523000832
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K903205
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number174317
Device Catalogue Number174317
Device Lot NumberP4F1038
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale